Advertisement

Min-max property in metric spaces with convex structure

  • M. Gabeleh
  • H.-P. A. Künzi
Article

Abstract

In the setting of convex metric spaces, we introduce the two geometric notions of uniform convexity in every direction as well as sequential convexity. They are used to study a concept of proximal normal structure. We also consider the class of noncyclic relatively nonexpansive mappings and analyze the min-max property for such mappings. As an application of our main results we conclude with some best proximity pair theorems for noncyclic mappings.

Key words and phrases

proximal normal structure noncyclic relatively nonexpansive mapping uniformly in every direction convex metric space 

Mathematics Subject Classification

54E35 47H09 46B20 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Abkar, A., Gabeleh, M.: Best proximity points for asymptotic cyclic contraction mappings. Nonlinear Anal. 74, 7261–7268 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Abkar, A., Gabeleh, M.: Proximal quasi-normal structure and a best proximity point theorem. J. Nonlinear Convex Anal. 14, 653–659 (2013)MathSciNetzbMATHGoogle Scholar
  3. 3.
    Brodskii, M.S., Milman, D.P.: On the center of a convex set. Dokl. Akad. Nauk USSR 59, 837–840 (1948). (in Russian)MathSciNetGoogle Scholar
  4. 4.
    Busemann, H.: Spaces with non-positive curvature. Acta Math. 80, 259–310 (1948)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Day, M.M., James, R.C., Swaminathan, S.: Normed linear spaces that are uniformly convex in every direction. Canad. J. Math. 23, 1051–1059 (1971)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Eldred, A.A., Kirk, W.A., Veeramani, P.: Proximal normal structure and relatively nonexpansive mappings. Studia Math. 171, 283–293 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Fernández-León, A., Nicolae, A.: Best proximity pair results for relatively nonexpansive mappings in geodesic spaces. Numer. Funct. Anal. Optim. 35, 1399–1418 (2014)MathSciNetCrossRefzbMATHGoogle Scholar
  8. 8.
    Gabeleh, M.: Minimal sets of noncyclic relatively nonexpansive mappings in convex metric spaces. Fixed Point Theory 16, 313–322 (2015)MathSciNetzbMATHGoogle Scholar
  9. 9.
    Gabeleh, M.: Remarks on minimal sets for cyclic mappings in uniformly convex Banach spaces. Numer. Funct. Anal. Optim. 38, 360–375 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Gabeleh, M.: A characterization of proximal normal structure via proximal diametral sequences. J. Fixed Point Theory Appl. 19, 2909–2925 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Gabeleh, M., Olela, O.: Otafudu, Markov-Kakutani's theorem for best proximity pairs in Hadamard spaces. Indag. Math. 28, 680–693 (2017)MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    A. L. Garkavi, On the Chebyshev center of a set in a normed space, in: Investigations of Contemporary Problems in the Constructive Theory of Functions, Fizmatgiz. (Moscow, 1961), pp. 328–331 (in Russian).Google Scholar
  13. 13.
    W. A. Kirk, Geodesic geometry and fixed point theory, II, in: Proceedings of the International Conference on Fixed Point Theory and Applications, (Valencia, Spain, July 2003), Yokohama Publ. (Yokohama, 2004), pp. 113–142.Google Scholar
  14. 14.
    Kirk, W.A.: A fixed point theorem for mappings which do not increase distances. Amer. Math. Monthly 72, 1004–1006 (1965)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Kohlenbach, U.: Some logical metatheorems with applications in functional analysis. Trans. Amer. Math. Soc. 357, 89–128 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Künzi, H.-P.A., Yıldız, F.: Convexity structures in \(T_0\)-quasi-metric spaces. Topology Appl. 200, 2–18 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    V. Sankar Raj, A best proximity point theorem for weakly contractive non-self-mappings, Nonlin. Anal., 74 (2011), 4804–4808MathSciNetCrossRefzbMATHGoogle Scholar
  18. 18.
    Shimizu, T., Takahashi, W.: Fixed points of multivalued mappings in certain convex metric spaces. Topol. Methods Nonlinear Anal. 8, 197–203 (1996)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Takahashi, W.: A convexity in metric space and nonexpansive mappings. Kodai Math. Sem. Rep. 22, 142–149 (1970)MathSciNetCrossRefzbMATHGoogle Scholar
  20. 20.
    Zizler, V.: On some rotundity and smoothness properties of Banach spaces. Dissertationes Mat. 87, 1–33 (1971)MathSciNetzbMATHGoogle Scholar

Copyright information

© Akadémiai Kiadó, Budapest, Hungary 2018

Authors and Affiliations

  1. 1.Department of Mathematics, Ayatollah Boroujerdi UniversityBoroujerd, School of Mathematics, Institute for Research in Fundamental Sciences (IPM)TehranIran
  2. 2.Department of Mathematics and Applied MathematicsUniversity of Cape TownRondeboschSouth Africa

Personalised recommendations